Stepped on a nail. when to get concerned?

Patient : How much redness and tenderness is a cause of a concern for a puncture wound that happened about 30 hours Ago? I had a tetanus shot 2.5 years ago. I stepped on a nail. It shows no Sign of any drainage or swelling. It seems like its healing from the inside out. I clean and apply neosporin and new bandage every 6-8 hours or so.
Symptoms:  Tenderness and small circle of redness around the wound about an inch and a quarter. Puncture wound about 2-3 mm wide. Mild to moderate Pain when walking .
Doctor :   Hi.Mild to moderate pain, little redness , swelling and tenderness are signs of inflammation which is typically seen aft er any injury.Unless there is severe pain at the site of injury with pus , there is no need for worrying.Puncture wounds are potential source of tetanus causing bacteria .Any wound requires primary care as in thoroughly cleaning with soap and water and applying antiseptic to it.You have mentioned about taking tetanus shot 2.5 years ago but was it a booster shot ?If you have had primary immunisation for tetanus with 3shots of tetanus vaccine previously and have had your booster shot of tetanus in the last 5 years then you do not need vaccination for tetanus at present.But if you have not had your primary course of tetanus immunisation previously or if your primary immunisation course was incomplete then you have to get tetanus vaccination now by your physician as soon as possible. Hope I have answered your query.

Related Q&A

Q: My 5 year old daughter has been experiences some non discript symptoms. Frequent nose bleeds for several months, two ...

Q: I had sex on day 5 period , i had iud insertion 5 months back my hubby withdraw his penis out of me during ejaculatio...

Q: Hi doctor, My mother in law used a bar of soap that had remnants of raw ground chicken on it to wash her hands. She ...

Q: My wife had fever a week back ,we just back from a holiday,she was fine the next day,but my daughter she had an earac...

Q: HI I HAVE BEEN TAKING RESPERIDAL 2 MG 17 YEARS AGO . 7 YEARS AGO 4 MG. THE LAST MONTH 3 MG . I HAVE SIDE EFFECTS MUSC...

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews